Alert archive / Washington / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 9, 2008, 12:25 PM PST. It took effect at Feb 9, 2008, 10:00 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 12:25 PM PST (20:25 UTC)
- In effect from
- Feb 9, 2008, 10:00 PM PST
- Expired
- Feb 10, 2008, 2:19 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 092025 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1225 PM PST SAT FEB 9 2008 WAZ518-519-100700- /O.UPG.KSEW.WS.A.0005.080210T0200Z-080211T0200Z/ /O.NEW.KSEW.WS.W.0004.080210T0600Z-080211T0600Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1225 PM PST SAT FEB 9 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TEN TO 20 INCHES OF NEW SNOW CAN BE EXPECTED OVER THE CASCADES IN THE 24 HOUR PERIOD FROM LATE THIS EVENING THROUGH SUNDAY EVENING...AS TWO WEATHER SYSTEMS MOVE ACROSS WESTERN WASHINGTON. THE FIRST WEATHER SYSTEM...A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL BRING BETWEEN 5 AND 10 INCHES OF NEW SNOW. RAIN AND SNOW WILL REACH THE CASCADES BEGINNING LATE THIS EVENING AND CONTINUING THROUGH SUNDAY MORNING. THE HEAVIEST PRECIPITATION WILL FALL AHEAD OF THE COLD FRONT...BETWEEN MIDNIGHT AND ABOUT 6 AM. SNOW LEVELS WILL START OUT AROUND 4000 FEET LATE THIS EVENING...SO THE PRECIPITATION MAY BEGIN AS RAIN OR RAIN AND SNOW MIXED...BEFORE CHANGING TO ALL SNOW. THE SNOW LEVEL WILL LOWER TO AROUND 2500 FEET BY SUNDAY MORNING. THE SECOND WEATHER SYSTEM...A STRONG UPPER LEVEL TROUGH FOLLOWING CLOSE BEHIND THE COLD FRONT...WILL BRING AN ADDITIONAL 5 TO 12 INCHES OF SNOW SUNDAY AFTERNOON AND EVENING. THE SNOW LEVEL WILL REMAIN BETWEEN 2000 AND 2500 FEET...SO SNOW IS EXPECTED AT ALL CASCADE PASSES. IF YOU ARE PLANNING TRAVEL ACROSS THE CASCADE PASSES BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POTENTIAL LENGTHY DELAYS. FOR THE LATEST ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR 800-695-ROAD. $$ KAM
2 follow-up statements
000 WWUS46 KSEW 100518 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 918 PM PST SAT FEB 9 2008 WAZ518-519-101300- /O.CON.KSEW.WS.W.0004.080210T0600Z-080211T0600Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 918 PM PST SAT FEB 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CONTINUED THE WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES...THROUGH 10 PM PST SUNDAY. TEN TO 20 INCHES OF NEW SNOW IS EXPECTED OVER THE CASCADES THROUGH SUNDAY EVENING...AS A COLD FRONT AND AN UPPER LEVEL TROUGH MOVE ACROSS WESTERN WASHINGTON. THE COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL BRING BETWEEN 4 AND 8 INCHES OF NEW SNOW. PRECIPITATION WILL REACH THE CASCADES BEGINNING LATE THIS TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. SNOW LEVELS AT AROUND 4000 FEET WILL DROP TO AROUND 2500 FEET BY SUNDAY MORNING. PRECIPITATION MAY BEGIN AS RAIN OR RAIN AND SNOW MIXED...BEFORE CHANGING TO ALL SNOW. WESTERLY FLOW ALOFT AND A STRONG UPPER LEVEL TROUGH SUNDAY AFTERNOON WILL BRING AN ADDITIONAL 6 TO 12 INCHES OF SNOW SUNDAY AFTERNOON AND EVENING. THE SNOW LEVEL WILL REMAIN BETWEEN 2000 AND 2500 FEET...SO SNOW IS EXPECTED AT ALL CASCADE PASSES. IF YOU ARE PLANNING TRAVEL ACROSS THE CASCADE PASSES BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POTENTIAL LENGTHY DELAYS. FOR THE LATEST ROAD CONDITIONS IN THE CASCADE PASSES CALL 511 OR 800-695-ROAD. $$
000 WWUS46 KSEW 101019 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 219 AM PST SUN FEB 10 2008 ...THE WINTER STORM WARNING FOR THE WEST SLOPES OF THE CASCADES HAS BEEN DOWNGRADED TO A SNOW ADVISORY FOR TODAY THROUGH THIS EVENING... WAZ518-519-101830- /O.CAN.KSEW.WS.W.0004.000000T0000Z-080211T0600Z/ /O.NEW.KSEW.SN.Y.0011.080210T1019Z-080211T0600Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 219 AM PST SUN FEB 10 2008 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS DOWNGRADED THE WINTER STORM WARNING ALONG THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES AND IN THE PASSES TO A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A COLD FRONT MOVING THROUGH THE AREA EARLY THIS MORNING IS PRODUCING MAINLY RAIN IN THE PASSES. PRECIPITATION AMOUNTS HAVE GENERALLY BEEN LESS THAN A TENTH OF AN INCH AT SNOQUALMIE PASS...WHILE HIGHER ELEVATIONS HAVE SEEN UP TO 4 INCHES OF SNOW AS OF 2 AM. AFTER A BRIEF LULL IN THE PRECIPITATION EARLY THIS MORNING...SNOW WILL INCREASE ABOVE ABOUT 2500 FEET AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE AREA AND WINDS ALOFT BECOME MORE WESTERLY AND INCREASE. EXPECT 6 TO 10 INCHES OF NEW SNOW BETWEEN ABOUT 7 AM THIS MORNING AND LATER THIS AFTERNOON. ANOTHER 2 TO 4 INCHES OF SNOW ARE EXPECTED THIS EVENING BEFORE WINDS ALOFT DECREASE AND PRECIPITATION BECOMES LIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. BE AWARE THAT THE AVALANCHE DANGER PERSISTS IN THE CASCADES AND THAT THERE MAY CONTINUE TO BE LENGTHY DELAYS WHEN ATTEMPTING TO CROSS THE PASSES. FOR LATEST ROAD CONDITIONS IN THE CASCADE PASSES...CALL 511 OR 800-695-ROAD. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 9:05 AM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 9, 9:05 AM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 905 AM PST SAT FEB 9 2008 .SYNOPSIS...OCCASIONAL LIGHT RAIN WILL CONTINUE TODAY IN THE VERY MOIST AIR MASS LEFT BEHIND OVER WESTERN WASHINGTON BY YESTERDAYS WARM FRONT. A COLD FRONT WILL CROSS THE AREA TONIGHT...AND AN UPPER TROUGH WILL BRING SHOWERS ON SUNDAY. A WEAK WARM FRONT WILL BRUSH THE REGION WITH A LITTLE LIGHT RAIN ON MONDAY...FOLLOWED BY ANOTHER COLD FRONT ON TUESDAY. ANOTHER FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA THURSDAY AND FRIDAY. && .SHORT TERM...YESTERDAYS WARM FRONT LEFT A VERY MOIST AIR MASS OVER WESTERN WA. NO SIGNIFICANT FORCING TODAY TO MAKE IT RAIN...BUT NOT MUCH IS NEEDED TO MAKE IT DRIP. LOW CLOUDS AND OCCASIONAL LOW VISIBILITY SHOULD ALSO DRIVE THE AVIATION FORECASTER CRAZY. FREEZING LEVELS HAVE RISEN TO AROUND 6000 FEET BEHIND THE WARM FRONT...BUT THE PASSES HAVE WARMED TO RIGHT AROUND FREEZING WITH SOME LIGHT SNOW CONTINUING. LATEST MODELS ARE SLIGHTLY SLOWER THAN YESTERDAYS RUNS...BRINGING COLD FRONT PRECIP...FROM THE FRONT CURRENTLY OUT NEAR 135W...TO THE COAST LATE THIS AFTERNOON AND OVER THE INTERIOR THIS EVENING. COLD FRONT FROPA N COAST LOOKS TO BE AROUND 04Z...AND OVER PUGET SOUND AROUND 08Z. THE VIGOROUS UPPER LEVEL TROUGH OUT NEAR 46N/157W TRAILING THE FRONT WILL REACH THE AREA SUNDAY PRETTY MUCH AS PLANNED. MAIN PROBLEM FOR THESE TWO SYSTEMS CONTINUES TO BE SNOW IN THE CASCADES...SEE ALSO THE AVALANCHE SECTION BELOW. WILL UPGRADE THE CURRENT WINTER STORM WATCH TO A WARNING WITH THE AFTERNOON FORECAST PACKAGE. NAM12 AND MM5GFS SUGGEST ABOUT 4-10 INCHES OF SNOW FROM 06Z TONIGHT-18Z SUNDAY WITH THE COLD FRONT...THE HEAVIEST SNOW WILL BE FROM 06Z-12Z. SNOW LEVELS WILL START OUT BETWEEN 4000-5000 FEET THEN LOWER TO 2500 FEET BY 18Z. NEXT SHOT WITH THE UPPER LEVEL TROUGH AND THE WEST FLOW FOLLOWING THE TROUGH ON SUNDAY SHOULD BRING ANOTHER 5-12 INCHES OF SNOW WITH SNOW LEVELS 2500 FEET OR BELOW. SO TOTAL ACCUMULATIONS IN THE 24 HOURS WITH THE TWO SYSTEMS SHOULD BE IN THE 10-20 INCH RANGE. WILL PROBABLY ISSUE A SNOW ADVISORY FOR THE OLYMPICS TO COVER THESE TWO SYSTEMS. WARM ADVECTION STILL DEVELOPS ON MONDAY...BUT THIS EVENT LOOKS WEAKER THAN YESTERDAYS WARM FRONT. LIKELY POPS ARE IN THE FORECAST NOW...AND WILL LEAVE THAT UNCHANGED. OVERALL THE MODELS HAVE BEEN BEHAVING QUITE WELL. KAM .LONG TERM...PREVIOUS DISCUSSION FROM THE 3 AM AFD...THE LONGER RANGE MODELS SHOW A CONTINUATION OF THE PROGRESSIVE ACTIVE WEATHER PATTERN FOR THE PERIOD TUE THROUGH FRI... AND THEY AGREE FAIRLY WELL ON TIMING OF FRONTAL FEATURES. A COLD FRONT WILL MOVE THROUGH WRN WA ON TUE...FOLLOWED BY AN UPPER RIDGE ON WED. THEN ANOTHER FRONTAL SYSTEM WILL AFFECT THE REGION THU AND FRI. MCDONNAL && .AVIATION...WRN WA WILL REMAIN IN THE WARM SECTOR UNTIL THE COLD REACHES THE AREA LATER THIS EVENING. THE FRONT WILL REACH THE COAST AROUND 04Z...AND THROUGH PUGET SOUND AROUND 07-08Z. UNTIL THE FRONT PASSES...VERY MOIST LOW LEVELS WILL PERSIST WITH AREAS OF IFR LIKELY TO PERSIST THROUGH THE AFTERNOON...W/ LOW MVFR AT BEST. WIDESPREAD SFC VIS 2-5SM W/ BR AND DRIZZLE THROUGH 00Z. A BRIEF IMPROVEMENT IN CIGS TO HIGH MVFR IS POSSIBLE BETWEEN 00Z AND 05Z W/ DRIZZLE LIKELY TO END. RAIN REDEVELOPS OVER THE INTERIOR BY 05Z AND CONTINUES THROUGH AROUND 09Z WHEN THE FRONT IS EAST INTO THE CASCADES. AT KSEA...LATEST THINKING GIVEN TRENDS AND MODEL GUIDANCE IS FOR LOWER CIGS AND VIS TO PERSIST THROUGH THE AFTERNOON. LOW IFR AND DRIZZLE WILL LIKELY PERSIST TIL 21Z...WITH ONLY SLIGHT IMPROVEMENT TO HIGH IFR OR LOW MVFR THROUGH 00Z. DRIZZLE WILL DECREASE W/ IMPROVED VIS BETWEEN 00Z-04Z...THEN RAIN INCREASES WITH THE FRONT WITH PASSAGE AROUND 08Z AND A CHANGE TO SHOWERS. S WIND 8-12 KT...INCREASING TO 10-14 KT GUSTS 22 KT...SWITCHING SW AFTER 08Z AND DECREASING. DTM && .MARINE...SMALL CRAFT ADVISORIES UP FOR ALL THE WATERS EXCEPT CENTRAL STRAIT FOR SOUTHERLY WINDS DEVELOPING AHEAD OF THE COLD FRONT TONIGHT. WINDS COULD POSSIBLY REACH LOW END GALE ALONG THE COAST AND W/ ENTRANCE RIGHT ALONG THE FRONT (PIC7). SMALL CRAFT WESTERLIES FOR THE CENTRAL AND EASTERN STRAIT AS WELL AS THE COAST BEHIND THE FRONT SUNDAY MORNING. COLD FRONT REACHING COAST AROUND 04Z-05Z...SLOWLY PUSHING INLAND AND THROUGH THE INLAND WATERS 06-08Z. DTM && .AVALANCHE...EXTREME AVALANCHE DANGER THROUGH SATURDAY NIGHT. OVER THE PAST FOUR DAYS MOST WEST SLOPE CASCADE AND OLYMPIC AREAS HAVE RECEIVED 4 TO 7 FEET OF SNOW. WARMING FRIDAY NIGHT AND EARLY SATURDAY AND ADDITIONAL PRECIPITATION HAS LEAD TO AN EXTREME AVALANCHE DANGER. SEVERAL LARGE SLIDE PATHS RELEASED LATE FRIDAY AND FRIDAY NIGHT COVERING HIGHWAYS AND ROADS WITH REPORTS OF LARGE TREES IN THE DEEP SNOW DEBRIS LEFT BEHIND. SOME PATHS THAT SLID HAVE NOT RELEASED IN TWENTY FIVE YEARS. WHILE PRECIPITATION HAS DIMINISHED SATURDAY...TEMPERATURES ARE REMAINING MILD AND THIS SHOULD MAINTAIN THE POSSIBILITY OF ADDITIONAL AVALANCHES. INCREASING PRECIPITATION AND WIND IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY TO MAINTAIN THE DANGER. CONDITIONS SHOULD IMPROVE ONCE COOLING TAKES PLACE LATER SUNDAY MORNING. PLEASE SEE WWW.NWAC.US FOR DETAILS. KRAMER && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WATCH FOR THE CASCADES FOR TONIGHT AND SUNDAY. .SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:58 AM PST | Winter Storm Watch | SEW | 8 hr |
Nearby
Winter Storm Warnings in Washington, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.